Texas, 2005

Tornado and Hail in Texas, June 3, 2005

June 3, 2005 · NWS FWD · 10 events in 5 counties and zones

8 hail, 1 thunderstorm wind, 1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 3, 10:44 AM CST, 49 minutes earlier.

Area forecast discussion, Jun 3, 10:44 AM CST, 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1144 AM CDT FRI JUN 3 2005

.UPDATE...
SEVERE THUNDERSTORM WATCH #384 IN EFFECT UNTIL 7 PM CDT FOR THOSE
PARTS OF N TX...SE OF A HAMILTON...GLEN ROSE...FORT WORTH...
GREENVILLE LINE. ITLL BE CLOSE FOR THE METROPLEX...THOUGH THE
BETTER THREAT SHOULD BE FROM THE FAR SE PORTIONS OF THE
METROPLEX...SWD. STRONG NEGATIVE TILTING S/W AND ASSOCIATED 50 KT
ID LVL JET MOVING NEWD TOWARD THE WATCH AREA. MAIN THREATS
TO BE LARGE HAIL AND HEAVY RAIN THROUGH 1 OR 2 PM...THEN AS
HEATING OCCURS UNDER THINNER CIRRUS ALONG/E OF I-35...WED EXPECT
SOME STORMS TO BECOME SFC-BASED AND HAVE THE ABILITY FOR DAMAGING
WINDS AS WELL...ESPECIALLY AREAS SE OF THE METROPLEX. UPDATE
ALREADY OUT.

05/

&&

.PREV UPDATE DISCUSSION... /ISSUED 900 AM CDT FRI JUN 3 2005/

UPDATE...
MAINLY UPDATING TO INCREASE POPS...ESPECIALLY SW ZONES THIS
MORNING...THEN INCREASE ALONG I-35 CORRIDOR BY THIS AFTERNOON.
SEVERE THREAT LOOKS MARGINAL AT THIS TIME...WITH BEST BET FOR
BACKED FLOW AND BETTER SFC-BASED INSTABILITY BEING S OF I-20 AND
ALONG/E OF I-35 CORRIDOR...OR SE OF A LAMPASAS...LAKE WHITNEY
..ENNIS...CANTON LINE.

HOWEVER...WITH 40-50 KT MID LVL MEAN SHEAR COMPONENT OVER THE
NORTH AND LAPSE RATES 7.0 C/KM AND SLIGHTLY GRATE LINGERING N OF
I-20...FEEL A THREAT FOR MAINLY MARGINALLY SEVERE HAIL IS
POSSIBLE WITH ANY STORMS THAT INTENSIFY AHEAD OF CURRENT
MCS...ESPECIALLY IF ANY POCKETS OF HEATING OCCUR...AS A SEVERE
STORM OR TWO COULD GET ROOTED AT/JUST ABOVE THE BOUNDARY LAYER.
STILL...BEST THREAT FOR SFC-BASED SEVERE STORMS SHOULD BE WELL SOUTH OF
D/FW AND I-20 CORRIDOR. FINALLY TWEAKED TEMPS DOWN 2-3 MOST AREAS
WITH EXPECTED CONVECTION/CLOUD COVER. UPDATES ON THE WAY.

05/

PREV DISCUSSION... /ISSUED 630 AM CDT FRI JUN 3 2005/

AVIATION DISCUSSION...
MAJOR AVIATION CONCERN TODAY WILL BE THE TIMING OF THUNDERSTORMS AT
THE TAF SITES.  EXTRAPOLATION OF CURRENT STORMS WOULD BRING THEM
INTO THE METROPLEX AROUND 16Z AND INTO WACO ABOUT THE SAME TIME.
RAIN AND THUNDERSTORMS MAY LINGER FOR A FEW HOURS AS THE UPPER LOW
MOVES ACROSS THE REGION.  HIGH CEILINGS WILL REMAIN IN PLACE THROUGH
THE DAY WITH TEMPO MVFR CIGS/VSBY DURING THUNDERSTORMS. EXPECT SOME
MVFR CEILINGS SATURDAY MORNING WITH A 40 KNOT LOW LEVEL JET
ANTICIPATED.  A SOUTH TO SOUTHEAST WIND WILL PREVAIL THROUGH THE TAF
PERIOD BETWEEN 11 AND 15 KNOTS.

DISCUSSION...
333 AM
UPPER TROF WILL MOVE OUT OF THE SOUTHERN ROCKIES TODAY AND PRODUCE
WIDESPREAD LIFT ACROSS NORTH TEXAS AS IT DOES SO. INSTABILITIES
ARE FAIRLY HIGH WITH UPPER 60S TO 70 DEWPOINTS ACROSS NORTH TEXAS.
WITH SURFACE LOW MOVING INTO THE PANHANDLE AND THEN OKLAHOMA...LOW
LEVEL WINDS WILL BE BRISK FROM THE SOUTH...CONTINUING TO FEED
MOISTURE INTO THE AREA. LI/S WILL RUN IN THE -5 RANGE TODAY WITH
40-50KT SHEAR SO SUPERCELLS WILL BE POSSIBLE.

A SECOND IMPULSE IS PROGGED ACROSS THE AREA ON SATURDAY. MOISTURE
WILL STILL BE IN PLACE BUT THIS DISTURBANCE IS NOT AS VIGOROUS AS
FRIDAY/S AND POPS ARE CORRESPONDINGLY LOWER.

SOUTHWEST FLOW ALOFT WILL CONTINUE THROUGH REST OF WEEK WITH MOIST
GULF AIR STILL IN PLACE OVER TEXAS. GFS STALLS ANY FRONTS TO OUR
NORTH IN OK...A SIGN THAT SUMMER IS JUST ABOUT HERE. SLIGHT CHANCE
OF AFTERNOON CONVECTION EACH DAY...GENERALLY IN SOUTHEAST WHERE
SEA BREEZE STORMS COULD ADVECT.  84

FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

/
Hazardous weather outlook, Jun 3, 8:30 AM CST, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATING
NATIONAL WEATHER SERVICE FORT WORTH TX
930 AM CDT FRI JUN 3 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-032300-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
930 AM CDT FRI JUN 3 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEST OF INTERSTATE 35
THIS MORNING...THEN ACROSS AREAS ALONG AND EAST OF INTERSTATE 35
THIS AFTERNOON...THEN LINGERING OVER FAR EAST AND NORTHEAST SECTIONS
OF NORTH TEXAS THIS EVENING. BEST POTENTIAL FOR SEVERE STORMS SHOULD
BE ALONG AND SOUTH OF INTERSTATE 35 TODAY...WHERE THE POTENTIAL FOR
LARGE HAIL AND DAMAGING WINDS IS EXPECTED WITH STRONGER INSTABILITY
IN PLACE. FURTHER NORTH...ISOLATED SEVERE STORMS COULD OCCUR WITH
MARGINALLY SEVERE HAIL...ALTHOUGH THIS AREA WILL TEND TO BE MORE
STABLE THAN AREAS FURTHER TO THE SOUTH. THIS SYSTEM HAS THE
POTENTIAL FOR HEAVY RAINFALL AS WELL. MOIST SOILS ARE ALREADY IN
PLACE ACROSS MANY AREAS IN NORTH TEXAS...THUS STREET FLOODING OR
ISOLATED FLASH FLOODING WILL BE POSSIBLE AS THE DAY WEARS ON.

THE UPPER LEVEL DISTURBANCE OVER WEST TEXAS RESPONSIBLE FOR THE
POTENTIAL SEVERE WEATHER TODAY...WILL MOVE TOWARD THE MISSISSIPPI
VALLEY TONIGHT. THE RISK FOR THUNDERSTORMS SHOULD DECREASE RAPIDLY
FROM SOUTHWEST TO NORTHEAST BY EVENING...DUE TO THE LOSS OF DAYTIME
HEATING.

.DAYS TWO THROUGH SEVEN...
A WEAK UPPER LEVEL DISTURBANCE AND SURFACE TROUGH WILL APPROACH NORTH
TEXAS SATURDAY AND BRING A SLIGHT CHANCE OF THUNDERSTORMS DURING THE
AFTERNOON AND EVENING.  A FEW STORMS MAY BECOME SEVERE AND PRODUCE
LARGE HAIL AND DAMAGING DOWNBURST WINDS.

SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
SUNDAY THROUGH THURSDAY MAINLY SOUTHEAST OF A LAMPASAS...DALLAS...
TO PARIS LINE.  THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DOWNBURST WINDS AND SMALL HAIL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE EAST OF INTERSTATE 35 BEFORE NOON AND
ACROSS THE ENTIRE REGION DURING THE AFTERNOON.

In the hours before

Special weather statement, Jun 3, 8:45 AM CST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
945 AM CDT FRI JUN 3 2005

TXZ100-115-031615-
STEPHENS-YOUNG-
945 AM CDT FRI JUN 3 2005

...SIGNIFICANT WEATHER UPDATE...

AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
NUMEROUS SHOWERS AND THUNDERSTORMS MOVING INTO STEPHENS AND YOUNG
COUNTIES. AS THE SHOWERS AND THUNDERSTORMS END...GUSTY WINDS UP TO
50 MPH FROM THE EAST ARE EXPECTED TO DEVELOP INTO STEPHENS AND YOUNG
COUNTIES.

AT 945 AM CDT...THE BACK EDGE OF THE SHOWERS WHICH CORRESPONDED TO
THE AREA OF GUSTY EAST WINDS WAS LOCATED ALONG A LINE OF FROM 12
MILES SOUTHEAST OF STAMFORD TO 2 MILES EAST OF CLYDE...MOVING EAST
AT 30 MPH.

CITIES IN THE PATH OF THESE GUSTY WINDS INCLUDE BRECKENRIDGE...
CRYSTAL FALLS...GRAHAM...GUNSIGHT...HARPERSVILLE...HUBBARD CREEK
LAKE...IVAN...JEAN...LOVING...MURRAY...OLNEY AND SOUTH BEND.
Special weather statement, Jun 3, 8:48 AM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
948 AM CDT FRI JUN 3 2005

TXZ129-031545-
EASTLAND-
948 AM CDT FRI JUN 3 2005

...SIGNIFICANT WEATHER UPDATE...

AT 948 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 21 MILES SOUTHWEST OF CISCO...MOVING NORTHEAST
AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CARBON...CISCO...EASTLAND
AND RANGER.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

GUSTY WINDS OF 40 TO 50 MPH FROM THE EAST MAY ALSO OCCUR ACROSS
EASTLAND COUNTY AS THE RAIN ENDS. THE GUSTY WINDS WILL AFFECT
WESTERN PARTS OF EASTLAND COUNTY NEAR CISCO BY 1015 AM.
Special weather statement, Jun 3, 9:58 AM CST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1058 AM CDT FRI JUN 3 2005

TXZ142-031700-
MILLS-
1058 AM CDT FRI JUN 3 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1058 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 4 MILES SOUTHEAST OF MULLIN...OR 6 MILES
NORTHWEST OF GOLDTHWAITE...MOVING NORTHEAST AT 35 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE PRIDDY AND VILLA.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
Special weather statement, Jun 3, 10:02 AM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1102 AM CDT FRI JUN 3 2005

TXZ156-031700-
LAMPASAS-
1102 AM CDT FRI JUN 3 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1102 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 27 MILES SOUTHWEST OF THE CITY OF LAMPASAS...
MOVING NORTHEAST AT 30 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE KEMPNER AND LAMPASAS.

HALF INCH HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM. FURTHER STRENGTHENING MAY REQUIRE A SEVERE THUNDERSTORM
WARNING FOR PARTS OF LAMPASAS COUNTY.
Special weather statement, Jun 3, 10:49 AM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1149 AM CDT FRI JUN 3 2005

TXZ091-101-102-116-117-031745-
JACK-MONTAGUE-PALO PINTO-PARKER-WISE-
1149 AM CDT FRI JUN 3 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF SHOWERS ALONG A LINE EXTENDING FROM 18 MILES NORTH OF JACKSBORO
TO 11 MILES SOUTH OF MINERAL WELLS...MOVING EAST AT 30 MPH.

WINDS OF 40 TO 50 MPH MAY ACCOMPANY THIS LINE OF SHOWERS AS IT MOVES
EAST ACROSS THE EASTERN PARTS OF JACK AND PALO PINTO COUNTIES INTO
MONTAGUE...WISE AND PARKER COUNTIES. SEVERE THUNDERSTORMS ARE NOT
EXPECTED IN THESE COUNTIES THROUGH EARLY AFTERNOON...BUT MINOR WIND
DAMAGE WILL BE POSSIBLE AS THIS LINE OF SHOWERS MOVE EAST THROUGH 1
PM.

SOME CITIES THAT MAY BE AFFECTED BY 40 TO 50 MPH WIND GUSTS THROUGH
1 PM INCLUDE BOWIE...BRIDGEPORT...MINERAL WELLS...DECATUR AND
WEATHERFORD.
Special weather statement, Jun 3, 11:28 AM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1228 PM CDT FRI JUN 3 2005

TXZ092-093-102>104-117>120-131>134-144>146-031930-

BOSQUE-COLLIN-COOKE-DALLAS-DENTON-ELLIS-GRAYSON-HILL-HOOD-JOHNSON-
NAVARRO-PARKER-ROCKWALL-SOMERVELL-TARRANT-WISE-
1228 PM CDT FRI JUN 3 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND A FEW THUNDERSTORMS FROM NEAR BOWIE...TO NEAR
WEATHERFORD...TO NEAR MERIDIAN.

WHILE THESE SHOWERS AND STORMS THEMSELVES ARE NOT SEVERE...THEY ARE
CAPABLE OF PRODUCING WIDESPREAD WINDS OF 30 TO 40 MPH...WITH
STRONGER GUSTS POSSIBLE.

IF THESE SHOWERS AND STORMS APPROACH YOUR AREA...MOVE INSIDE A
STURDY SHELTER. SECURE OUTDOOR FURNITURE AND OTHER LIGHTWEIGHT
ARTICLES WHICH MAY BE BLOWN ABOUT BY THE WIND.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.

Hail, Lampasas

When
June 3, 11:33 AM CST
Where
Lampasas County, 1 mi W of Lampasas
Measured
1.75 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
31.383, -97.300

Golf ball size hail reported just west of Lampasas.

Thunderstorm Wind, Wise

When
June 3, 12:28 PM CST to 12:36 PM CST
Where
Wise County, 4 mi W of Cottondale
Measured
56 kt (64 mph) measured sustained
Reported by
TRAINED SPOTTER
Coordinates
31.383, -97.350

Measured wind gust to 64 mph.

Hail, Ellis

When
June 3, 12:40 PM CST
Where
Ellis County, Midlothian
Measured
1.75 in hail
Property damage
$10,000
Reported by
GENERAL PUBLIC
Coordinates
31.467, -97.200

Golf ball size hail fell in town for 15 minutes.

Hail, Coryell

When
June 3, 2:50 PM CST
Where
Coryell County, Oglesby
Measured
1.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
33.067, -97.783

KWTX-TV in Waco reported golf ball size hail.

Hail, McLennan

When
June 3, 2:55 PM CST
Where
McLennan County, Mc Gregor
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
31.067, -98.200

Hail, McLennan

When
June 3, 3:02 PM CST
Where
McLennan County, Mc Gregor
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
32.483, -96.983

Hail, McLennan

When
June 3, 4:18 PM CST
Where
McLennan County, Mc Gregor
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.417, -97.517

Tornado, McLennan

When
June 3, 4:23 PM CST
Where
McLennan County, 5 mi SE of Mc Gregor
Rating
F0
Path length
0.1 mi
Path width
10 yd
Reported by
TRAINED SPOTTER
Coordinates
31.433, -97.417

Thirty-second touch down; no damage reported.

Hail, McLennan

When
June 3, 4:38 PM CST
Where
McLennan County, 5 mi W of Lorena
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.433, -97.417

Hail, McLennan

When
June 3, 4:47 PM CST
Where
McLennan County, Hewitt
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
31.433, -97.417

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyThe tornado archive for Texas, 2005Warnings in Texas, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458547, 5458622, 5458548, 5458549, 5458550, 5458551, 5458552, 5458553, 5458620, 5458621.